MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE C3 COATED RED BLOOD CELL; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE C3 COATED RED BLOOD CELL; REAGENT RED BLOOD CELLS
Model Number Z482U
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports unexpected positive results when using albacyte® c3 coated red blood cells, product z482u, lot v282912, expiry: 19may25 in the igg and control microtubes of the grifols direct coombs gel card.Product z482u was selected as a control for the dat card.When tested on the grifols analyzer, z482u reacted in all microtubes: polyspecific igg/c3, c3, igg, and control.According to the ifu, product z482u is intended for tube technique only.
 
Additional Manufacturer Narrative
The issue was noted when the product had been converted from a 2-4% red cell suspension to a 1% suspension and tested by grifols gel method as per the manufacturer's ifu.Our investigation has consisted of batch manufacturing record review and product review, the outcomes of which are as follows: a bmr review was performed for albacyte c3 coated red blood cells product z482u lot v282912 which confirmed that all procedures were executed as per standard operating procedure (sop) requirements and results from all in-process and release testing met final product specification limits.No changes were made to the procedures prior to the manufacture and testing of this lot, and no deviations or non-conformances were recorded in the quality management system (qms) that could have impacted product performance.It is important to note that albacyte c3 coated red blood cells product z482u has been specifically developed and validated for use by tube technique.The red cell concentration, complement coating buffer and preservative formulation are optimised for this application.Alivedx does not have data to support the use of this product when diluted for use in gel systems.The instructions for use (ifu) provided with albacyte c3 coated red blood cells product z482u clearly state that the recommended techniques are tube techniques only.Tube technique - qc of ahg reagents.Tube technique - use of c3 coated cells as indicator cells for control of ahg testing.The report event is an off-label use against the ifu of the product albacyte c3 coated red blood cells product z482u.We have raised a preventative action in our qms to further clarify the intended use of the product in both the ifu and product labelling.(b)(4).

Brand Name
ALBACYTE C3 COATED RED BLOOD CELL
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK  EH26 0BF
Manufacturer Contact
samuele serfilippi
5 james hamilton way
milton bridge
penicuik, uk EH26 -0BF
UK   EH26 0BF
MDR Report Key22016238
Report Number3011683-2025-00004
Device Sequence Number15835277
Product Code QHT
UDI-Device Identifier05060242471612
UDI-Public05060242471612
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model NumberZ482U
Device Lot NumberV282912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown